MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-80/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent on (b)(6) 2014, the patient had several non-endologix stents placed proximally to the main body.A routine follow up showed a potential separation of components.A preliminary clinical review identified a decrease in overlap between the main body and proximal extension, a complete component separation was not observed.During the same review two additional non-endologix stents were identified in the right and left iliacs.The patient has not been scheduled for a secondary procedure and is in stable condition.
 
Additional Manufacturer Narrative
At the completion of the investigation, the clinical evaluation was not able to confirm the reported stent movement.Additionally there was evidence to reasonably support the following observations; at 20 months post implant the patient received non-endologix fenestrated graft with fenestrations for the superior mesenteric artery and bilateral renal arteries, patient had significant stenosis of rra stent, overlap of the non-endologix proximal cuff and afx main body was approximately 1.8cm, bilateral non-endologix stents placed from each iliac limb ending just proximal to the common femoral arteries bilaterally.The clinical assessment was based on no medical records and suboptimal patient images.A manufacturing or design issue has not been identified or suspected based on the evaluation of the reported event.The root cause of the reported event is unknown, there is not enough information to determine the root cause of the reported event.The event devices remain implanted in the patient and were not returned for further evaluation.The clinical evaluation found further evidence to reasonably suggest the following contributing factors to the reported event; off label use and the concomitant use of a non-endologix fenestrated stent graft, patient anatomy, and a dilated superior stent margin of the main body might have contribute to decreasing and/or inadequate overlap.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key5984628
Report Number2031527-2016-00451
Device Sequence Number13646857
Product Code MIH
UDI-Device Identifier00818009010025
UDI-Public(01)00818009010025(17)170902
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2017
Device Model NumberBA28-80/I16-40
Device Lot Number1268473-021
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX STENT-PROXIMAL CUFF; NON-ENDOLOGIX-LIMB EXTENSION (LEFT); NON-ENDOLOGIX-LIMB EXTENSION (RIGHT)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR